Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Riverton, WY

July 12, 2009Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 12, 2009, 2:42 PM MDT for Natrona County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 2:42 PM MDT (20:42 UTC)
Expired
Jul 12, 2009, 3:45 PM MDT
In force
63 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 158 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2818 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 122042
SVRRIW
WYC025-122145-
/O.NEW.KRIW.SV.W.0039.090712T2042Z-090712T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 345 PM MDT

* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 19 MILES WEST OF I25 EXIT 216...OR 29 MILES SOUTH OF
  KAYCEE...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I25 EXIT 216...I25 EXIT 210 AND TEAPOT ROCK BY 345 PM...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 211 AND
220.

IN ADDITION...VERY HEAVY RAIN HAS BEEN INDICATED WITH THIS STORM
IN THE BUFFALO...HACKETT...SPRING AND ALKALI CREEK DRAINAGES. 
FLOODING OF LOW LYING AREAS AND SMALL STREAMS IS LIKELY OCCURRING. 
USE CAUTION IF TRAVELLING NEAR THIS STORM AS THE RECENT 1 TO 2 
INCHES OF RAIN IS LIKELY CAUSING FLOODING PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4329 10627 4304 10641 4325 10693 4341 10683
TIME...MOT...LOC 2040Z 293DEG 12KT 4329 10676

$$

SKRBAC
1 follow-up statement
000 
WWUS55 KRIW 122116
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
316 PM MDT SUN JUL 12 2009

WYC025-122145-
/O.CON.KRIW.SV.W.0039.000000T0000Z-090712T2145Z/
NATRONA WY-
316 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL NATRONA COUNTY...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR I25 EXIT 216...OR 28 MILES NORTH OF CASPER...MOVING 
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I25 EXIT 216 BY 330 PM...
  STATE HWY 259 MILE MARKER 15 AND TEAPOT ROCK BY 340 PM...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 211 AND
220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

MOTORISTS ON INTERSTATE 25 WILL ENCOUNTER DAMAGING HAIL...STRONG 
WINDS...AND BLINDING RAIN. FIND SUBSTANTIAL SHELTER NOW. BRIDGES AND 
OVERPASSES ARE NOT SAFE

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4316 10664 4334 10657 4329 10627 4309 10638
TIME...MOT...LOC 2114Z 286DEG 16KT 4322 10648

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:47 AM MDT, 10 hours 55 minutes earlier.

Area forecast discussion, Jul 12, 3:47 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
347 AM MDT SUN JUL 12 2009

.SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT

GFS AND NAM SHOW THE CENTER OF THE UPPER HIGH RETROGRADING SLIGHTLY
TO THE WEST INTO CENTRAL NM...WHILE AN UPPER LOW OFF THE PAC NW
COAST MOVES SLOWLY EASTWARD INTO FAR WESTERN OR. A STRONGER
SOUTHWEST FLOW ALOFT BETWEEN THESE TWO SYSTEMS WILL TRANSPORT
INCREASING MID LEVEL MOISTURE ACROSS WY TODAY WITH PRECIPITABLE
WATER VALUES PEAKING BETWEEN 0.75 AND 1.0 INCHES ACROSS THE REGION
THIS AFTERNOON. GFS AND NAM BRING THE UPPER RIDGE AXIS ACROSS WY
TODAY WITH THE HIGHEST CAPE VALUES BETWEEN 500 AND 1000 J/KG
PROJECTED IN NORTHERN AND EASTERN WY ON THE PERIPHERY OF THE UPPER
LEVEL RIDGE. EVEN IN THE CENTRAL BASINS THERE WILL BE ADEQUATE
MOISTURE AND LIFTED INDICES SLIGHTLY BELOW ZERO...AND ISOLATED
CONVECTION WILL BE POSSIBLE. SCATTERED COVERAGE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED ACROSS NORTHERN AND EASTERN WY THIS
AFTERNOON AND EVENING...WHERE THE HIGHER CAPE VALUES WILL BE
COINCIDENT WITH LIFTED INDICES BELOW MINUS 2 C. NAM12 SOUNDING
PROFILES INDICATE HIGH-BASED THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON THROUGH THIS EVENING WITH THE PRIMARY THREAT FROM
STRONG OUTFLOW WINDS. STRONG H7 THERMAL RIDGE WILL CREST ACROSS WY
UNDER THE LARGE UPPER RIDGE...AND HIGH TEMPERATURES WILL BE 2-4 F
ABOVE NORMAL WITH 90S COMMON IN THE ELEVATIONS EAST OF THE DIVIDE.

PROGRESSIVE TROUGH WILL MOVE EASTWARD FROM THE PAC NW INTO WESTERN
MT MONDAY. GFS AND NAM ARE BOTH DISPLAYING A LARGE DRY SLOT MOVING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL WY MONDAY MORNING. THIS DRIER
AND MORE STABLE PUSH OF AIR WILL INHIBIT CONVECTION MONDAY ACROSS
SOUTHERN AND SOUTH CENTRAL WY. ACROSS NORTHERN WY
HOWEVER...PRECIPITABLE WATER VALUES WILL HOLD AROUND 0.75 OF AN
INCH. DPVA NEAR THE BASE OF THE TROUGH WILL MOVE ACROSS NORTHERN WY
MONDAY...WHILE THE LEFT ENTRANCE OF A STRONG H25 JET MAX WILL ALSO
CROSS NORTHERN WY. THE COMBINATION OF THESE DYNAMICS ASSOCIATED WITH
THE SHORTWAVE...STRENGTHENING WINDS AND COOLING ALOFT...AND ADEQUATE
MOISTURE WILL PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS
NORTHERN WY MONDAY. THE MOST LIKELY THREATS WITH THESE THUNDERSTORMS
WILL BE LARGE HAIL AND SEVERE WIND GUSTS. SFC COLD FRONT WILL MOVE
ACROSS WESTERN WY MONDAY AFTERNOON AND EASTERN WY ON MONDAY EVENING.
SIGNIFICANTLY COOLER AND MUCH MORE STABLE AIR WILL MOVE ACROSS THE
REGION BEHIND THE FRONT LATE MONDAY EVENING THROUGH TUESDAY MORNING.
NORTHWEST FLOW ALOFT TUESDAY AND WEAK CAA IN THE LOWER ATMOSPHERE
WILL PRODUCE A COOLER DAY WITH HIGHS 12-16 F COOLER THAN HIGHS
MONDAY. DRIER AND MORE STABLE AIRMASS FROM THE PAC NW WILL BRING DRY
WEATHER TO MOST OF THE REGION...BUT SLIGHTLY HIGHER MOISTURE AND
WEAK INSTABILITY ACROSS NORTHERN WY COULD GENERATE WIDELY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE HIGHER
ELEVATIONS.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

WITH HIGH PRESSURE OVER THE DESERT SOUTHWEST AND GREAT BASIN...AND
A SERIES OF FAST MOVING SHORT WAVE TROUGHS MOVING INLAND FROM THE
PACIFIC...ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN HIGH PLAINS...
WYOMING WILL BE INFLUENCED BY SURGES OF SUBTROPICAL MOISTURE MOVING
UP ALONG THE WEST SIDE OF THE HIGH...AND ALSO BY LIFT AND JET
DYNAMICS ASSOCIATED THESE NORTHERN SHORT WAVE TROUGHS. THE DAILY
TIMING OF SHORT WAVES WILL HAVE A SIGNIFICANT IMPACT ON POTENTIAL
CONVECTION WHICH WILL BE MOST LIKELY IN THE WESTERN MOUNTAINS AND
ACROSS THE NORTH. WITH DIFFICULTIES IN FORECASTING LOCATION AND
STRENGTH OF CONVECTION IN THE FIRST 24 HOURS OF THE
FORECAST...ACCURACY IN THE 4 TO 8 DAY TIME RANGE IS HIGHLY DIFFICULT.
TEMPERATURES WILL ALSO BE STRONGLY INFLUENCED BY THE TIMING OF THE
TROUGHS AND ASSOCIATED CONVECTIVE CLOUD COVER AND PRECIPITATION.
VERY HARD TO TIME THESE TROUGHS IN THE 4 TO 8 DAY TIME FRAME AND
HAVE MADE MINIMAL CHANGES TO THE EXTENDED AT THIS TIME. MODEL
TEMPERATURES INDICATE WARMING OF TEMPERATURES FRIDAY THROUGH
SUNDAY...WHICH SEEMS REASONABLE...WITH LOW RELATIVE HUMIDITY
ESPECIALLY ACROSS THE SOUTH IN THE RED DESERT. WITH A SERIES OF
TROPICAL WAVES/DEPRESSIONS OFF BAJA...WITH THREAT OF TROPICAL
STORMS...THE IMPACT OF THE NORTHWARD SURGE OF MOISTURE IS ALSO IN
QUESTION WITH THE MODELS. WITH A DEEPER MONSOON PUSH...MUCH MORE
WIDESPREAD PRECIPITATION WOULD BE IN STORE. THESE ISSUES PROVIDE
FOR INCREASED UNCERTAINTY IN THE EXTENDED FORECAST AND LOWER
CONFIDENCE IN THE CURRENT FORECAST.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. ISOLATED
THUNDERSTORMS WILL MAINLY BE ENCOUNTERED VCNTY KJAC...SOUTH OF
INTERSTATE 80 AND EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING
WITH ERRATIC GUSTS NEAR 40 KTS NEAR ANY STORMS. THESE STORMS ARE
EXPECTED TO WEAKEN IN MORE STABLE AIR OVER CENTRAL WYOMING...VCNTY
KLND/KRIW/KWRL/KCOD...WITH ISOLATED HIGH-BASED
SHOWERS/VIRGA...MICROBURST WINDS.

&&

.FIRE WEATHER...

MOISTURE FROM THE SOUTHWEST U.S. WILL INCREASE ACROSS THE REGION
TODAY...HOWEVER THE LOWER LAYERS OF THE ATMOSPHERE WILL STILL REMAIN
QUITE DRY. THE BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
TODAY WILL BE IN WESTERN AND NORTHERN WYOMING...WHILE ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED ACROSS MOST OF CENTRAL WYOMING. ANY
THUNDERSTORMS WHICH FORM TODAY WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY OUTFLOW WINDS. WITH HIGH PRESSURE ALOFT TODAY...HIGH
TEMPERATURES WILL BE 3-5 F ABOVE NORMAL AND MINIMUM RELATIVE
HUMIDITIES WILL FALL INTO THE TEENS IN THE LOWER ELEVATIONS THIS
AFTERNOON. AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN MONTANA
MONDAY WITH A CHANCE OF STRONG THUNDERSTORMS ACROSS NORTHERN WYOMING
MONDAY AFTERNOON AND EVENING. BREEZY TO WINDY CONDITIONS ARE
EXPECTED MONDAY ACROSS SOUTHERN AND CENTRAL WY...AHEAD OF AN
APPROACHING COLD FRONT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SMITH
LONG TERM...C.BAKER
AVIATION...AEM
FIRE WEATHER...SMITH
Hazardous weather outlook, Jul 12, 2:04 PM MDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
204 PM MDT SUN JUL 12 2009

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
204 PM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HAIL...AND VERY HEAVY
RAINFALL.  THE SLOW MOVEMENT OF THE STORMS COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS
NORTHERN WYOMING MONDAY. STRONGER THUNDERSTORMS COULD PRODUCE LARGE
HAIL AND STRONG TO SEVERE WIND GUSTS.  IN ADDITION...STRONG WEST TO
SOUTHWEST WINDS...AND LOW RELATIVE HUMIDITY WILL RESULT IN AN
INCREASED FIRE SPREAD DANGER MONDAY AFTERNOON AND EVENING MAINLY
OVER THE SOUTHERN HALF OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...WIND GUSTS IN
EXCESS OF 40 MPH...AND HAIL TODAY.  THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 12, 12:55 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1255 PM MDT SUN JUL 12 2009

WYZ024-027-121945-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
1255 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 145 PM
MDT...

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAGE JUNCTION...OR 21 MILES SOUTH OF
COKEVILLE...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHWESTERN LINCOLN COUNTY...INCLUDING THE LOCATION OF
SAGE JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4180 11105 4192 11106 4202 11094 4184 11072
      4166 11105 4167 11107 4179 11106
TIME...MOT...LOC 1855Z 227DEG 7KT 4178 11104

SKRBAC
Special weather statement, Jul 12, 1:05 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
105 PM MDT SUN JUL 12 2009

WYZ009>011-121945-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
105 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 145 PM
MDT...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF U.S. HWY 16 MILE MARKER 70...OR
19 MILES SOUTHWEST OF BUFFALO. THIS STORM WAS NEARLY STATIONARY.

ONE HALF INCH DIAMETER HAIL IS POSSIBLE WITH THIS STORM. RAINFALL
AMOUNTS OF THREE-QUARTERS OF AN INCH TO ONE INCH ARE POSSIBLE WITH
THIS STORM. THE HEAVIEST RAIN WAS FALLING AROUND POISON CREEK BEFORE
IT DRAINS INTO THE MIDDLE FORK OF THE CRAZY WOMAN. TRAVELLERS SHOULD
BE ALERT FOR POSSIBLE FLOODING OF SMALL CREEKS AND STREAMS.

RESIDENTS IN WESTERN JOHNSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4400 10668 4399 10702 4418 10702 4419 10674
TIME...MOT...LOC 1902Z 356DEG 2KT 4410 10688

SKRBAC
Special weather statement, Jul 12, 1:28 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT SUN JUL 12 2009

WYZ009>011-122015-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
128 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 215 PM
MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF STATE HWY 196 MILE MARKER 280...
OR 18 MILES SOUTH OF BUFFALO. THIS STORM WAS NEARLY STATIONARY.

DOPPLER RADAR HAS INDICATED A WIDESPREAD AREA OF RAINFALL OVER ONE
INCH AROUND THE POISON CREEK AREA. ADDITIONAL RAINFALL
UP TO ONE INCH IS POSSIBLE IF THIS STORM CONTINUES TO REMAIN
STATIONARY. POISON CREEK IS LIKELY SEEING INCREASED FLOW AND NEARBY
NORMALLY DRY WASHES ARE LIKELY FLOWING. STAY AWAY FROM HIGH WATER
AND BE PREPARED TO TAKE SHELTER IF FLASH FLOODING OCCURS. PENNY SIZE
HAIL...AND WINDS AROUND 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.

RESIDENTS IN CENTRAL JOHNSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 274 AND
283.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4423 10672 4411 10663 4400 10662 4397 10691
      4414 10699
TIME...MOT...LOC 1925Z 249DEG 2KT 4409 10683

SKRBAC
Special weather statement, Jul 12, 1:50 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
150 PM MDT SUN JUL 12 2009

WYZ023>030-122200-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
150 PM MDT SUN JUL 12 2009

ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEASTWARD
INTO LINCOLN...SWEETWATER...AND SUBLETTE COUNTIES THIS AFTERNOON.
SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING BRIEF HEAVY
RAIN...GUSTY WINDS UP TO 40 TO 50 MPH...AND SMALL HAIL.

McNEEL
Special weather statement, Jul 12, 1:51 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT SUN JUL 12 2009

WYZ009-020-122030-
BIGHORN MOUNTAINS SOUTHEAST-NATRONA COUNTY LOWER ELEVATIONS-
151 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 230 PM
MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RED WALL...OR 29 MILES
SOUTHWEST OF KAYCEE. THESE STORMS WAS NEARLY STATIONARY.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. DOPPLER RADAR INDICATED BETWEEN ONE AND ONE AND A HALF
INCHES OF RAIN HAD ALREADY FALLEN SINCE 1 PM. ADDITIONAL RAINFALL
AMOUNTS UP TO ONE INCH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
ARE POSSIBLE WITH THESE STORMS.

RESIDENTS IN NORTHERN NATRONA COUNTY...INCLUDING THE LOCATION OF RED
WALL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4327 10676 4320 10708 4344 10714 4349 10690
TIME...MOT...LOC 1950Z 343DEG 2KT 4338 10698
Special weather statement, Jul 12, 2:20 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
220 PM MDT SUN JUL 12 2009

WYZ024-027-122115-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
220 PM MDT SUN JUL 12 2009

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 315 PM
MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAGE JUNCTION...OR 16 MILES SOUTH OF
COKEVILLE...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM. ISOLATED RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE
POSSIBLE WITH THIS STORM.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4180 11105 4196 11106 4206 11083 4180 11071
      4175 11106 4179 11106
TIME...MOT...LOC 2020Z 261DEG 18KT 4186 11103

MCNEEL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:53 PM MDTSpecial Weather StatementRIWJohnson37 min
Jul 12, 1:05 PM MDTSpecial Weather StatementRIWJohnson40 min
Jul 12, 1:28 PM MDTSpecial Weather StatementRIWJohnson47 min
Jul 12, 1:35 PM MDTFlash Flood WarningRIWJohnson115 min
Jul 12, 1:51 PM MDTSpecial Weather StatementRIWNatrona39 min
Jul 12, 1:57 PM MDTSevere Thunderstorm WarningRIWJohnson63 min
Jul 12, 2:20 PM MDTSpecial Weather StatementRIWLincoln55 min
Jul 12, 3:30 PM MDTFlash Flood WarningRIWJohnson2 hr
Jul 12, 3:46 PM MDTSevere Thunderstorm WarningRIWNatrona29 min
Jul 12, 3:51 PM MDTSpecial Weather StatementRIWJohnson24 min
Jul 12, 3:56 PM MDTSpecial Weather StatementRIWBig Horn49 min
Jul 12, 4:39 PM MDTSpecial Weather StatementRIWFremont51 min
Jul 12, 4:49 PM MDTSpecial Weather StatementRIWTeton56 min
Jul 12, 5:35 PM MDTSpecial Weather StatementRIWFremont40 min
Jul 12, 5:49 PM MDTSpecial Weather StatementRIWPark71 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.